Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS New Orleans, LA

February 1, 20125 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2012, 4:32 PM CST for 5 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 4:32 PM CST (22:32 UTC)
Expired
Feb 1, 2012, 5:19 PM CST
In force
47 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS54 KLIX 012232
SVRLIX
LAC005-033-047-063-121-012330-
/O.NEW.KLIX.SV.W.0008.120201T2232Z-120201T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  BAKER...
  CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  WESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...
  EASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 530 PM CST

* AT 429 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS            
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING       
  DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL. THESE   
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAKER TO PORT      
  ALLEN TO ADDIS...OR ALONG A LINE EXTENDING FROM BAKER TO PORT      
  ALLEN TO 6 MILES NORTHWEST OF PLAQUEMINE...AND MOVING EAST AT 15   
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARDERE...WESTMINSTER...GREENWELL SPRINGS...WATSON...WALKER AND
  PRAIRIEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3057 9078 3040 9078 3024 9091 3030 9144
      3045 9130 3063 9131
TIME...MOT...LOC 2231Z 277DEG 14KT 3053 9120 3044 9120
          3036 9127

$$

95/DM
3 follow-up statements
257 
WWUS54 KLIX 012237
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CST WED FEB 1 2012

LAC005-033-047-063-121-012330-
/O.CON.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
ASCENSION LA-WEST BATON ROUGE LA-EAST BATON ROUGE LA-LIVINGSTON LA-
IBERVILLE LA-
437 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR EAST CENTRAL IBERVILLE...WESTERN LIVINGSTON...SOUTHERN EAST BATON
ROUGE...SOUTHEASTERN WEST BATON ROUGE AND NORTH CENTRAL ASCENSION
PARISHES...

AT 433 PM CST...LOCAL EMERGENCY MANAGEMENT REPORTED MEASURED WIND 
GUSTS OF 60 MPH ASSOCIATED WITH A LINE OF SEVERE THUNDERSTORMS 
EXTENDING FROM BATON ROUGE TO PORT ALLEN TO ADDIS. THIS LINE IS 
MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
ROUGE...GARDERE...WESTMINSTER...OAK HILLS PLACE...GREENWELL
SPRINGS...WATSON...DENHAM SPRINGS...WALKER AND PRAIRIEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS TO 60 MPH WERE REPORTED IN PORT ALLEN WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

NICKEL SIZED HAIL HAS ALSO BEEN REPORTED WITH THESE STORMS. HAIL UP 
TO ONE INCH IN DIAMETER IS POSSIBLE. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3045 9126 3062 9119 3057 9078 3040 9078
      3024 9091 3029 9137
TIME...MOT...LOC 2235Z 277DEG 14KT 3053 9118 3044 9118
          3036 9125

$$

95/DM
381 
WWUS54 KLIX 012257
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CST WED FEB 1 2012

LAC121-012304-
/O.CAN.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
WEST BATON ROUGE LA-
457 PM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST BATON ROUGE
PARISH IS CANCELLED...

LAT...LON 3042 9110 3061 9109 3057 9078 3040 9078
      3024 9091 3028 9114
TIME...MOT...LOC 2254Z 274DEG 19KT 3051 9100 3039 9096
          3026 9105

$$

LAC005-033-047-063-012330-
/O.CON.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-IBERVILLE LA-
457 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR EXTREME EAST CENTRAL IBERVILLE...WESTERN LIVINGSTON...
SOUTHEASTERN EAST BATON ROUGE AND NORTH CENTRAL ASCENSION PARISHES...

AT 450 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DENHAM SPRINGS TO 6 MILES
NORTH OF PRAIRIEVILLE TO 7 MILES SOUTHWEST OF PRAIRIEVILLE...OR ALONG
A LINE EXTENDING FROM DENHAM SPRINGS TO 6 MILES EAST OF OAK HILLS
PLACE TO 7 MILES SOUTH OF OAK HILLS PLACE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON
AND WALKER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WERE REPORTED BY EMERGENCY MANAGEMENT AS THIS LINE 
MOVED THROUGH PORT ALLEN...AND NICKEL SIZED HAIL WAS REPORTED IN 
BRUSLY AS THE LINE MOVED THROUGH. TAKE SHELTER IMMEDIATELY IF YOU 
ARE IN THE PATH OF THESE STORMS AS THEY ARE STILL DANGEROUS AND 
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THE NORTHERN HALF OF THE LINE. 
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3042 9110 3061 9109 3057 9078 3040 9078
      3024 9091 3028 9114
TIME...MOT...LOC 2254Z 274DEG 19KT 3051 9100 3039 9096
          3026 9105

$$

95/DM
473 
WWUS54 KLIX 012319
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
519 PM CST WED FEB 1 2012

LAC005-033-047-063-012328-
/O.CAN.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-IBERVILLE LA-
519 PM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
IBERVILLE...WESTERN LIVINGSTON...SOUTHEASTERN EAST BATON ROUGE AND
NORTH CENTRAL ASCENSION PARISHES IS CANCELLED...

AT 518 PM CST...THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE 
WEAKENED BELOW SEVERE LEVELS.

LAT...LON 3042 9110 3061 9109 3057 9078 3040 9078
      3024 9091 3028 9114
TIME...MOT...LOC 2318Z 274DEG 19KT 3050 9085 3038 9081
          3022 9089

$$

22/TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:03 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 1, 4:03 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CST WED FEB 1 2012

.SHORT TERM...TODAY STARTED OUT LIKE A LION WITH SOME RATHER HEAVY
SHRA AND EVEN A FEW STRONG TSRA BUT OVERALL THE DAY SOMEWHAT WENT
OUT LIKE A LAMB AS THINGS ARE DEVELOPING MUCH SLOWER AND FURTHER
WEST. A LINE OF SHRA AND TSRA HAS DEVELOPED OVER SWRN LA AND THE
NWRN GULF AND THIS SHOULD CONTINUE TO MOVE TO THE EAST AND IMPACT
THE REGION THIS EVN.

TONIGHT...A WEAK WAVE EMBEDDED IN THE SW FLOW ALOFT AND THE RRQ OF
THE UPPER JET IS HELPING TO FIRE OFF THE SHRA AND TSRA TO OUR WEST.
THIS WILL LIKELY CONTINUE TO AID THE CONVECTION INTO THE EARLY EVN
HRS AS IT MOVES EAST INTO OUR ZONES BUT THE IMPULSE WILL PULL AWAY
AND HGHTS WILL START TO RISE OVER THE REGION. AFTER MIDNIGHT MUCH IF
ANY ACTIVITY SHOULD BE IN THE GULF. THE BIGGEST CONCERN WILL BE FOG
TONIGHT. THE BNDRY LAYER IS VERY MOIST AND WILL REMAIN SO. WINDS
WILL ALSO BE RATHER LGT AND THERE WILL LIKELY BE SCT TO BKN CLOUDS
OUTSIDE OF CONVECTION. FOG WILL LIKELY BEGIN TO DEVELOP RATHER
QUICKLY TONIGHT AND THERE COULD BE AREAS TO WIDESPREAD FOG...DENSE
AT TIMES. WE WILL HOLD OFF ON AN ADVISORY RIGHT NOW BUT IN ALL
LIKELIHOOD THE EVN SHIFT WILL PROBABLY NEED TO ISSUE A DENSE FOG
ADV.

TOMORROW AND FRI...ZONAL FLOW IN THE MID LVLS WILL QUICKLY SHIFT
BACK TO SW FLOW AND ANOTHER WEAK IMPULSE IS EXPECTED TO IMPACT THE
REGION LATE THU NIGHT AND INTO FRI. MOISTURE WILL BE ABUNDANT AND IT
WILL LIKELY ONLY TAKE A SNEEZE TO GET SHRA TO DEVELOP BUT WITH A
DECENT S/W EXPECTED TO MOVE THROUGH THE AREA...NUMEROUS SHRA AND
EMBEDDED TSRA WILL DEVELOP. /CAB/

.LONG TERM...MEDIUM RANGE MDLS CONTINUE TO STRUGGLE WITH THE
EVOLUTION OF AN UPPER LOW OVER THE 4-CORNERS REGION. GFS AND GFES
CONTINUE TO BE FASTER WHILE THE ECMWF AND ITS MEMBERS ARE OF THE
SLOWER VARIETY. WE SEE ARGUMENTS FOR BOTH CAMPS SO WILL TAKE A
BLEND OF THE GFS AND ECMWF BUT WE DO SEEM TO FAVOR THE ECMWF SO IT
WILL HAVE SLIGHTLY MORE WEIGHT. OVERALL CONFIDENCE IN THIS FCST
REMAINS QUITE LOW AFT SAT.

BY FRI MORNING THE UPPER LOW SHOULD BE OVER THE 4 CORNERS BUT BY FRI
AFTN/EVN THE MDLS REALLY DIVERGE ON HOW FAST TO MOVE THIS SYSTEM
EAST. GIVEN THIS TIME OF THE YEAR AND LOCATION OF WHERE THE UPPER
LOW IS...IT IS MORE CLIMATOLOGICAL TO PUSH EAST AND NOT HOLD IN
PLACE BUT LOOKING AT WHAT THE MDLS ARE SHOWING THERE ARE INDICATIONS
OF WHY IT SHOULD BE RELATIVELY SLOW. LOOKING AT THE DYNAMICS AND
OTHER SYNOPTIC FEATURES THAT WILL BE IN PLACE ASSOCIATED WITH THE
UPPER LOW AND ACROSS THE ERN CONUS AND NRN ATLANTIC A SLOWER SYSTEM
MAKES MORE SINCE. AS THE L/W TROUGH DEEPENS OVER THE ATLANTIC THE
RIDGE SHOULD AMPLIFY OVER APPALCHIANS. ALSO THE H5 JET CORE IS
DOWNSTREAM OF THE LOW AND SHOULD HELP TO LIFT IT NE AND NOT EAST
THROUGH THE RIDGE. THIS WILL KEEP THE AREA UNDER MOSTLY SW FLOW SAT
AND SUN WITH THE COLD FRONT MOVING INTO THE CWA LATE SUN AND NOT
REALLY PUSHING INTO THE GULF UNTIL LATE MON. SHRA AND TSRA WILL BE
POSSIBLE(MORE SO LIKELY) THROUGH A GOOD PORTION OF THE WEEKEND. ADD
THAT TO THE WET FRI THAT IS EXPECTED AND THE ENTIRE WEEKEND COULD BE
SOMEWHAT OF A WASH WITH SOME DECENT RAINFALL ACCUMULATIONS OVER THAT
TIME. /CAB/

&&

.AVIATION...GENERALLY MVFR TO VFR CONDITIONS THIS AFTERNOON...BUT
LOCALIZED IFR CONDITIONS EXPECTED IN SHRA/TSRA. AS PRECIPITATION
DIMINISHES DURING THE EVENING HOURS...CLOUD COVER WILL DIMINISH
BRIEFLY...ONLY TO BE REPLACED BY FOG DUE TO LIGHT WINDS...VERY
MOIST AIRMASS AND WET GROUND. EXPECT CONDITIONS TO DETERIORATE AT
ALL TERMINALS FROM MVFR TO IFR AFTER ABOUT 04Z...THEN TO LIFR OR
VLIFR BY 08Z...CONTINUING THROUGH AT LEAST 15Z ON THURSDAY. 35

&&

.MARINE...CONVECTION WILL CONTINUE TO BE AN ISSUE THROUGH THE EVN
BUT THINGS SHOULD TAPER OFF TO LGT SHRA AFTER MIDNIGHT. FOG WILL BE
A CONCERN OVER THE LAKES AND NEAR SHORE WATERS. ONSHORE WINDS WILL
SET BACK UP QUICKLY TOMORROW WITH MODERATE TO STRONG ONSHORE FLOW
POSSIBLE BY FRI NIGHT. THERE ARE STILL A LOT OF QUESTIONS REGARDING
TIMING OF THE NEXT COLD FRONT WHICH COULD MOVE THROUGH LATE SAT
NIGHT OR AS LATE AS MON AFTN. SHRA AND TSRA WILL BECOME A PROBLEM
AGAIN BEGINNING AS EARLY AS FRI MORNING. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  75  59  72 /  30  30  60  70
BTR  58  78  62  76 /  30  30  60  70
ASD  58  74  60  73 /  70  20  60  60
MSY  58  73  61  74 /  80  20  60  60
GPT  58  72  59  70 /  80  20  60  60
PQL  57  75  58  73 /  80  20  50  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

SHORT/LONG/MARINE: CAB
AVIATION: 35
Hazardous weather outlook, Feb 1, 2:43 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
243 PM CST WED FEB 1 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-022045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
243 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED INTO THE EVENING
HOURS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOME AREAS MAY
RECEIVE BETWEEN ONE AND THREE INCHES OF RAIN. THE LOCALLY HEAVY
RAINFALL COULD CAUSE LOCALIZED FLOODING OF SOME ROADWAYS AND IN
LOW LYING AND POORLY DRAINED AREAS. WIDESPREAD SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED...BUT A FEW STRONG STORMS ARE
POSSIBLE. THE SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH
BEFORE MIDNIGHT.

FOG IS EXPECTED OVERNIGHT ACROSS MUCH OF THE AREA. THE FOG COULD
BECOME DENSE ACROSS A LARGE AREA AFTER MIDNIGHT...AND CONTINUE
THROUGH MID MORNING ON THURSDAY. TRAVELERS SHOULD PREPARE FOR A
LONGER THAN NORMAL COMMUTE ON THURSDAY MORNING.

THE LOWER PEARL RIVER REMAINS IN MINOR FLOOD AT BOGALUSA AND
PEARL RIVER. PLEASE REFER TO THE OFFICIAL FLOOD STATEMENTS FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH SUNDAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED. HOWEVER...A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG
WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Feb 1, 2:07 PM CST, 2 hours 25 minutes before
LAZ060>064-070-012100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CST WED FEB 1 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING
SOUTHEASTERN ST. CHARLES PARISH...UPPER JEFFERSON PARISH...UPPER
PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD
PARISH...LOWER ST. BERNARD PARISH...

AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS 8 MILES SOUTH OF
AVONDALE...TO BELLE CHASSE...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JEAN LAFITTE...WESTWEGO...MARRERO...HARVEY...GRETNA...
TERRYTOWN...BELLE CHASSE...CHALMETTE...VIOLET AND YSCLOSKEY

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Feb 1, 2:12 PM CST, 2 hours 20 minutes before
LAZ034-012115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CST WED FEB 1 2012

...STRONG THUNDERSTORM MOVING EAST WILL AFFECT POINTE COUPEE
PARISH...

AT 209 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF PALMETTO...OR ABOUT 14 MILES
WEST OF LOTTIE...MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOTTIE...
LIVONIA AND NEW ROADS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Feb 1, 4:12 PM CST, 20 minutes before
LAZ046>048-050-012315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CST WED FEB 1 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...WEST BATON ROUGE PARISH...EAST BATON ROUGE
PARISH...LIVINGSTON PARISH...

AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF BAKER TO
NEAR GROSSE TETE TO NEAR BUTTE LA ROSE...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BRUSLY...PORT ALLEN...ADDIS...BATON ROUGE...GARDERE...WESTMINSTER...
GREENWELL SPRINGS...OAK HILLS PLACE...WATSON AND DENHAM SPRINGS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:27 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.